Citalopram: Day One

First day of taking citalopram after having symptoms of depression for over 10 years. Have been wondering if to continue with medication. Was vommitting at 6.50 this morning, have had little apetite all day, keep feeling slightly dizzy and cant seem to keep my thoughts on track sort of muggy headed if that makes sense. Have also been referred for councilling which im hoping will help.

5 Replies

oldestnewest
  • Good luck Ive been on Citalopram for two years and it has helped with my moods. I have done CBT and had counselling and feeling much better now. I have a new job which is making me feel good. I have ways to deal with times when Im down. You may have side effects with the medication - especially at the beginning - but they get better. Im thinking of coming off it soon. So I need advice how to do this. I will see my GP.

    Hang on in there it does get better - doesnt go away completely but it is about learning how to cope.

  • I was on Citalopram for about two years till it was at max and they tried to mix it with another one and i started jolting they said i had reached the end of the lifespan so they moved me over to a new one that i am afraid to say got up to 225mg due to what i was going through, I am now on the decrease and at 150mg, it will affect you as it settles into the system but my advice is to stick with it, if you have only taken one tablet and been really sick then its probably anxiety. you will feel dizzy etc and yes as with Golfer15 i agree it does get better and it really helped me in fact i would say its one of the better drugs out there having been on four different ones, it needs about 2 weeks to get into your system, take it easy and take the tablet in the morning and see how it goes but dont give up after one tablet, the muggy head is a common one and well it happens when you go up in dosage or down as i had to come off them when i was pregnant and then go back on them, hang in there and if your really worried read the leaflet and contact who prescribed them, but give it a chance to settle, and golfer15 they will do a slow decrease taking you down the levels ie if your at 60 they will take you down to 40 and then monitor you as to how your coping and then go down to 20 again monitoring you they say about 6 months between each decrease and when you are on the lowest one then they will start to step it out by leave a day out etc, but best to speak to your doctor that knows you best, if you do a fast decrease you are at risk of all the symptoms coming back no matter how great you feel x

  • Yes stick with what has been prescribed at least for 3 weeks. Then things should settle down.If not get back to your GP.Iwas on Citalopram years ago and it worked really well.This ti me however I needed stronger drugs.I am sure if it is the first time on citalopram it will work well for you.Keep in touch with your GP about side effects.All the best.

  • i wason citalopram for 12months but did not work for me.everyone is different so stick with it.give it at least 4 weeks to start working

  • Psychotropic drugs can have the most horrendous side effects and sometimes they mimic the symptoms they are meant to treat. Because they affect the central nervous system they can cause tic like symptoms so you would need to report any side effects to your doctor. I myself am a firm believer in counselling and other non drug therapy. Also exercise like swimming is a great way to lift your mood and feel positive. Good luck

You may also like...